Alert archive / Indiana / Freeze Warnings in 2017
Freeze Warning 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this freeze warning at Mar 10, 2017, 3:25 AM EST for 8 counties in Indiana. It took effect at Mar 10, 2017, 7:00 PM EST. It was in force for 41 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2017, 3:25 AM EST (08:25 UTC)
- In effect from
- Mar 10, 2017, 7:00 PM EST
- Expired
- Mar 12, 2017, 1:00 PM EDT
- In force
- 41 hr
- Issued by
- NWS Indianapolis, IN
Counties Daviess County, IN, Greene County, IN, Jackson County, IN, Jennings County, IN, Knox County, IN, Lawrence County, IN, Martin County, IN, Sullivan County, IN
The radar
The Indianapolis radar (KIND), 101 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2612 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 393 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
016 WWUS73 KIND 100825 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 325 AM EST Fri Mar 10 2017 ...Freeze Warning in Effect... INZ060-061-067>072-101630- /O.NEW.KIND.FZ.W.0001.170311T0000Z-170312T1700Z/ Sullivan-Greene-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Vincennes, Bedford, and Seymour 325 AM EST Fri Mar 10 2017 ...FREEZE WARNING IN EFFECT FROM 7 PM EST THIS EVENING TO 1 PM EDT SUNDAY... The National Weather Service in Indianapolis has issued a Freeze Warning, which is in effect from 7 PM EST this evening to 1 PM EDT Sunday. * TEMPERATURE...Temperatures will plummet into the low 20s. * IMPACTS...Any trees and flowers that have already started blooming could be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ TDUD
10 follow-up statements
641 WWUS73 KIND 101617 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 1117 AM EST Fri Mar 10 2017 ...Freeze Warning in Effect... INZ060-061-067>072-110030- /O.CON.KIND.FZ.W.0001.170311T0000Z-170312T1700Z/ Sullivan-Greene-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Vincennes, Bedford, and Seymour 1117 AM EST Fri Mar 10 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 7 PM EST THIS EVENING TO 1 PM EDT SUNDAY... * TEMPERATURE...Temperatures will drop into the lower 20s. * IMPACTS...Any trees and flowers that have already started blooming could be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
834 WWUS73 KIND 102039 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 339 PM EST Fri Mar 10 2017 ...Freeze Warning in Effect... INZ060-061-067>072-110445- /O.CON.KIND.FZ.W.0001.170311T0000Z-170312T1700Z/ Sullivan-Greene-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Vincennes, Bedford, and Seymour 339 PM EST Fri Mar 10 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 7 PM EST THIS EVENING TO 1 PM EDT SUNDAY... * TEMPERATURE...Temperatures will drop into the lower 20s overnight and Sunday morning and upper teens and lower 20s Saturday night into Sunday morning. * IMPACTS...Any trees and flowers that have already started blooming could be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
343 WWUS73 KIND 110318 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 1018 PM EST Fri Mar 10 2017 ...Freeze Warning in Effect... INZ060-061-067>072-111130- /O.CON.KIND.FZ.W.0001.000000T0000Z-170312T1700Z/ Sullivan-Greene-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Vincennes, Bedford, and Seymour 1018 PM EST Fri Mar 10 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 1 PM EDT SUNDAY... * TEMPERATURE...Temperatures will drop into upper teens and lower 20s each night this weekend. * IMPACTS...Any trees and flowers that have already started blooming could be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ 50
770 WWUS73 KIND 110841 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 341 AM EST Sat Mar 11 2017 ...Freeze Warning in Effect... INZ060-061-067>072-111645- /O.CON.KIND.FZ.W.0001.000000T0000Z-170312T1700Z/ Sullivan-Greene-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Vincennes, Bedford, and Seymour 341 AM EST Sat Mar 11 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 1 PM EDT SUNDAY... * TEMPERATURE...Temperatures will drop into upper teens and lower 20s each night this weekend. * IMPACTS...Any trees and flowers that have already started blooming could be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
102 WWUS73 KIND 111608 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 1108 AM EST Sat Mar 11 2017 ...Freeze Warning in Effect... INZ060-061-067>072-120015- /O.CON.KIND.FZ.W.0001.000000T0000Z-170312T1700Z/ Sullivan-Greene-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Vincennes, Bedford, and Seymour 1108 AM EST Sat Mar 11 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 1 PM EDT SUNDAY... * TEMPERATURE...Temperatures will drop into middle teens and lower 20s overnight. * IMPACTS...Any trees and flowers that have already started blooming could be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
211 WWUS73 KIND 112051 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 351 PM EST Sat Mar 11 2017 ...Freeze Warning in Effect... INZ060-061-067>072-120500- /O.CON.KIND.FZ.W.0001.000000T0000Z-170312T1700Z/ Sullivan-Greene-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Vincennes, Bedford, and Seymour 351 PM EST Sat Mar 11 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 1 PM EDT SUNDAY... * TEMPERATURE...Temperatures will drop into upper teens and mid 20s overnight. * IMPACTS...Any trees and flowers that have already started blooming could be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
280 WWUS73 KIND 120227 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 927 PM EST Sat Mar 11 2017 ...Freeze Warning in Effect... INZ060-061-067>072-121030- /O.CON.KIND.FZ.W.0001.000000T0000Z-170312T1700Z/ Sullivan-Greene-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Vincennes, Bedford, and Seymour 927 PM EST Sat Mar 11 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 1 PM EDT SUNDAY... * TEMPERATURE...Temperatures will drop into upper teens and mid 20s overnight. * IMPACTS...Any trees and flowers that have already started blooming could be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
622 WWUS73 KIND 120817 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 417 AM EDT Sun Mar 12 2017 ...Freeze Warning in Effect... INZ060-061-067>072-121630- /O.CON.KIND.FZ.W.0001.000000T0000Z-170312T1700Z/ Sullivan-Greene-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Vincennes, Bedford, and Seymour 417 AM EDT Sun Mar 12 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * TEMPERATURE...Temperatures will drop into upper teens and mid 20s overnight. * IMPACTS...Any trees and flowers that have already started blooming could be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
612 WWUS73 KIND 121355 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 955 AM EDT Sun Mar 12 2017 ...Freeze Warning in Effect... INZ060-061-067>072-121700- /O.CON.KIND.FZ.W.0001.000000T0000Z-170312T1700Z/ Sullivan-Greene-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Vincennes, Bedford, and Seymour 955 AM EDT Sun Mar 12 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * TEMPERATURE...Temperatures will remain below freezing until the midday hours today. * IMPACTS...Any trees and flowers that have already started blooming could be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
462 WWUS73 KIND 121656 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 1256 PM EDT Sun Mar 12 2017 INZ060-061-067>072-121800- /O.EXP.KIND.FZ.W.0001.000000T0000Z-170312T1700Z/ Sullivan-Greene-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Vincennes, Bedford, and Seymour 1256 PM EDT Sun Mar 12 2017 ...FREEZE WARNING WILL EXPIRE AT 1 PM EDT THIS AFTERNOON... Temperatures had risen to or above freezing over the area, so the freeze warning has been allowed to expire. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Mar 10, 3:15 AM EST, 10 minutes earlier.
Area forecast discussion, Mar 10, 3:15 AM EST, 10 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 315 AM EST Fri Mar 10 2017 .UPDATE... Long Term Section has been updated below. && .SYNOPSIS... Issued at 231 PM EST Thu Mar 9 2017 Changes in our weather pattern are occurring as a middle/upper trough is developing over south central Canada and the Dakotas and will move southeast through the Upper Great Lakes tonight into the Upper Ohio Valley by tomorrow morning. Low pressure develops over southwest Indiana this evening and move eastward allowing high pressure and colder air to move in overnight and Friday. && .NEAR TERM /Overnight/... Issued at 929 PM EST Thu Mar 9 2017 Radar shows precip associated with a short wave pushing across Central Indiana late this evening. Best forcing remains well south of our forecast area...across PAH's area. Surface analysis shows low pressure associated with this wave over western Kentucky...and cool NE flow was in place across Indiana. Cold High pressure was found across the northern plains...building southeast. A few rumbles of thunder have been observed as the showers have passed across Indiana. Models suggest the quick departure of the showers...mainly south of I-70 within the next 2-4 hours. Thus given this and recent radar/satellite trends have ramped up pops for the next 2-3 hours...trending toward dry overnight. Excellent cold air advection begins tonight as colder air arrives associated with the high pressure over the northern plains. Thus have trended toward a blend. && .SHORT TERM /Friday through Sunday/... Issued at 231 PM EST Thu Mar 9 2017 As low pressure moves eastward and high pressure builds in from the northwest ending the precipitation from northwest to southeast going through the early hours of Friday morning. Chilly Canadian air will be across the area for Friday as temperatures start in the upper 20s north to the mid 30s south. Temperatures will climb into the mid 30s northeast to low 40s south, more around average for this time of year. It will be Friday night/Saturday morning that there should be a freeze in the southwest as area temperatures fall into the upper teens to the north to low-mid 20s. Clouds will move back in Saturday as a weak embedded trough in the low/middle atmosphere moves southeast across the area. Much of the snow associated with this feature is expected to remain southwest and south of our area, so only light accumulations, if any, is expected in the southern counties. The clouds should keep temperatures chilly with Saturday highs in the low to mid 30s. High pressure rebuilds across the area Sunday with a little more sunshine, but temperatures with be from the mid 30s north to near 40 south. && .LONG TERM /Monday through Thursday/... Issued at 315 AM EST Fri Mar 10 2017 An upper trough over the upper midwest early Monday will move southeast towards Indiana and deepen into a closed upper low across Indiana and Ohio by late Tuesday and then move off the New England coast by late Thursday. All Models spread light precipitation towards Indiana Monday. The GFS spreads it across our region by late Monday and continues it into Tuesday. Both the Canadian model and the European dry out this precipitation as it roaches central Indiana Monday. The 00Z Euro indicates a better chance of snow Tuesday with a closed upper low across the area. Have accepted Superblend POPS Monday and Monday night. But they seem a bit too little low Tuesday given both the GFS and Euro models are giving us light snow accumulations Tuesday. Raised POPS a little some areas Tuesday to account for this. On day 7...the Canadian model keys on another disturbance...while the Euro and GFS models are much weaker with this feature. Left low chance POPS central and southwest sections Thursday...although confidence is low. Temperatures will be quite cold...especially Tuesday and Wednesday ...then moderating a little by Thursday. Lowered superblend temperatures slightly Tuesday and Wednesday as models indicate 850 MB temperatures of -10 to -14 degrees celsius. && .AVIATION /Discussion for the 100600z TAFs/... Issued at 1137 PM EST Thu Mar 9 2017 VFR Conditions are expected this TAF period. Radar trend indicate that the short wave that has been impacting the area the past few hours is quickly exiting to the east. High pressure over the northern plains is expected to begin to build southeast across the Great Lakes and into the Ohio valley overnight. THis will mainly result in only a few high cloud passing through the Taf period within the quick flow aloft. Time heights and forecast soundings confirm this trend...showing a drying column through the overnight hours and into Friday. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DWM NEAR TERM...Puma SHORT TERM...DWM LONG TERM....JH AVIATION...JP
Hazardous weather outlook, Mar 9, 4:30 PM EST, 10 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 430 PM EST Thu Mar 9 2017 INZ021-028>031-035>049-051>057-060-102130- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, and Shelbyville 430 PM EST Thu Mar 9 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: No hazardous weather is expected at this time. Discussion: Rain showers will develop this evening as a front boundary moves across the area. A little light snow may mix in with the rain towards daybreak Friday morning as colder air arrives. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Outlook: Hard freeze conditions are expected each night Friday night through Tuesday night. Light snow is possible over parts of the area Saturday and again Monday into Monday night. Discussion: Well below normal temperatures are expected into next week. A low pressure system moving well south of the region could bring light snow to parts of central Indiana on Saturday. Additional light snow is possible Monday into Monday night as low pressure and a cold front track across the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ061>065-067>072-102130- Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence- Jackson-Jennings- Including the cities of Bloomington, Columbus, Vincennes, Bedford, and Seymour 430 PM EST Thu Mar 9 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: A few thunderstorms are possible. Hazards: Lightning. Timing: Mainly before 1000 PM. Discussion: Rain showers with a few thunderstorms will develop this evening as a front moves south through the area. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Outlook: Hard freeze conditions are expected each night Friday night through Tuesday night. Light snow is possible over parts of the area Saturday and again Monday into Monday night. Discussion: Well below normal temperatures are expected into next week. A low pressure system moving well south of the region could bring light snow to parts of central Indiana on Saturday. Additional light snow is possible Monday into Monday night as low pressure and a cold front track across the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
Nearby
Freeze Warnings in Indiana, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.